Algebra universalis

, 79:81 | Cite as

o-Groups of finite rank and divisibility in their groups of o-automorphisms

  • Ramiro H. Lafuente-RodriguezEmail author


We provide a full description of totally ordered groups of finite archimedean rank and study solvability of equations of the form \(x^n=g\) in the group of ordered automorphisms of an a-closed totally ordered group G of finite archimedean rank. We also give a full description of these groups of o-automorphisms and a characterization of the elements of a particular group that have an n-th root.


Totally ordered-group Archimedean rank Extension of an ordered group Divisible group 

Mathematics Subject Classification

06F15 20B27 


  1. 1.
    Anderson, M., Feil, T.: Lattice-Ordered Groups. Reidel Texts in the Mathematical Sciences. D. Reidel Publishing Company, Boston (1988)CrossRefGoogle Scholar
  2. 2.
    Bludov, V.V.: Completion of linearly ordered groups. Algebra Log. 44(6), 370–380 (2005)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Conrad, P.: Extensions of ordered groups. Proc. Am. Math. Soc. 6, 516–528 (1955)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Conrad, P.: The group of order preserving automorphisms of an ordered abelian group. Proc. Am. Math. Soc. 9, 382–389 (1958)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Darnel, M.: Theory of Lattice-Ordered Groups. Monographs and Textbooks in Pure and Applied Mathematics. Marcel Dekker Inc, New York (1995)Google Scholar
  6. 6.
    Fuchs, L.: The extension of partially ordered groups. Acta Math. Acad. Sci. Hung. 1, 118–124 (1950)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Hion, Y. V.: Archimedean ordered rings (in Russian). In: Uspehi Mat. (NS) 9, vol. 4(62), pp. 237–242 (1954)Google Scholar
  8. 8.
    Hölder, O.: Die Axiome der Quantität und die Lehre vom Mass. In: Ber. Verh. Sachs. Ges. Wiss. Leipzig, Math. Phys Cl. vol. 53 pp. 1–64 (1901)Google Scholar
  9. 9.
    Holland, W.C.: Transitive lattice-ordered permutation groups. Math. Z. 87, 420–433 (1965)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Holland, W. C.: Extensions of ordered algebraic structures. Ph.D. Thesis, Tulane University (1961)Google Scholar
  11. 11.
    Kopytov, V., Medvedev, N.: The Theory of Lattice-Ordered Groups. Kluwer Academic Publishers, Dordrecht (1994)CrossRefGoogle Scholar
  12. 12.
    Lafuente-Rodríguez, R.: Divisibility in certain automorphism groups. Czechoslov. Math. J. 57(132), 865–875 (2007)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Lafuente-Rodríguez, R.: Groups of o-automorphisms of o-groups of finite archimedean rank. Ph.D. Thesis, Bowling Green State University (2002)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.Mathematical Sciences DepartmentUniversity of South DakotaVermillionUSA

Personalised recommendations